Blood substitute and erythropoietin therapy in a severely injured Jehovah’s witness.
Cothren C, Moore EE, Offner PJ, Haenel JB, Johnson JL
N Engl J Med 2002;347(9):1097-1098.
NATA Rating :
Review by : Hardy JF
Our comments were published in a letter to the Editor (see Hardy JF, Belisle S, Van der Linden P. Combined blood substitute and eryth-ropoietin therapy in a severely injured Jehovah’s witness. N Engl J Med 2002;347(9):696- 697). It is interesting to note that the rise in hemoglobin concentration reported in this patient with high-dose erythropoietin therapy is not supported by the data presented in the article by Gannon et al., lending further support to our comments.
MISSION: Providing a multidisciplinary forum for dialogue between haematologists, transfusion medicine specialists, anaesthesiologists, intensive care and emergency physicians, surgeons, perfusionists, nurses, biomedical scientists and other healthcare professionals.